Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Parkinson's Disease

Withdrawal Symptoms of Carbo/Levo

11/30/2009

Question:

I have been on carbo/levo for the last 5 years for neuropothy and I have to go without it for the next 2 weeks because of insurance reasons, will there be side effects?

Answer:

Neuropathy is not a symptom of parkinsonism. In Parkinson's disease, stopping carbidopa/levodopa leads to worsening of mobility, more stiffness, and worse tremors.

Further, severe medical problems can occur if this is stopped suddenly and is not typically advised. I suggest you discuss this question with your doctor. Thank you for visiting NetWellness.

For more information:

Go to the Parkinson's Disease health topic, where you can:

Response by:

Punit  Agrawal, DO Punit Agrawal, DO
Assistant Professor of Neurology
College of Medicine
The Ohio State University